Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 253, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 16, 1997, 10:12 PM CDT for Angelina County, Nacogdoches County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 1997, 10:12 PM CDT (03:12 UTC)
- Expired
- Jun 16, 1997, 11:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Angelina County, TX, Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 6:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2912 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 170313 SVRSHV TXC005-347-170400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1012 PM CDT MON JUN 16 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1100 PM CDT FOR THE FOLLOWING AREAS... IN EAST TEXAS ...NORTHERN ANGELINA COUNTY...NACOGDOCHES COUNTY AT 1010 PM CDT..DOPPLER RADAR IN SHREVEPORT DETECTED A SEVERE THUNDERSTORM 12 MILES SOUTH OF NACOGDOCHES MOVING TO THE NORTH NORTHEAST AT 20 MPH. LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM AS IT MOVES ACROSS NACOGDOCHES COUNTY. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LARGE HAIL AND DAMAGING WIND. 11/18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 8:28 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 16, 8:28 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 827 PM CDT MON JUN 16 1997 CONVECTION CONTS DVLPG TO THE W AND N OF THE CWA THIS EVNG WHERE ADAP GRAPHICS INDICATE BEST MSTR CONVERGENCE AND LOWEST LIS. SOME ACTIVITY TRYING TO DVLP ACRS EXTREME SRN PORTIONS OF CWA...BUT THIS SHUD RMN BLO SVR CRITERIA AS BEST INSTABILITY STILL W OF THE AREA. LOW LVL SRLY FLOW SHUD INCREASE ACRS THE AREA TONIGHT AS WEAK FNTL BOUNDARY OVER NW TX STARTS TO EDGE EWD. CONVECTION SHUD CONT MOVG TO THE E WITH MORE DVLPMT EXPECTED ACRS E TX WHERE INSTABILITY WILL LIKELY BE GREATEST JUST ARND MIDNIGHT. DONT SEE ANY NEED TO CHANGE GOING FCSTS. FFA ACRS E TX STILL LOOKS GUD AND MAY NEED TO LOOK AT ISSUING FOR LIT. 18
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 11:09 PM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 66 min |
| Jun 17, 12:57 AM CDT | Severe Thunderstorm Warning | SHV | Wood | 48 min |
| Jun 17, 1:20 AM CDT | Severe Thunderstorm Warning | SHV | Franklin | 25 min |
| Jun 17, 1:35 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Titus | 40 min |
| Jun 17, 1:58 AM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 62 min |
| Jun 17, 2:07 AM CDT | Severe Thunderstorm Warning | SHV | Morris | 53 min |
| Jun 17, 2:23 AM CDT | Severe Thunderstorm Warning | SHV | Upshur | 67 min |
| Jun 17, 2:35 AM CDT | Flash Flood Warning | SHV | Camp, Morris, Titus, Wood | 4 hr |
| Jun 17, 2:52 AM CDT | Severe Thunderstorm Warning | SHV | Gregg | 53 min |
| Jun 17, 2:57 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 63 min |
| Jun 17, 3:18 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 42 min |
| Jun 17, 6:37 AM CDT | Severe Thunderstorm Warning | SHV | Angelina | 68 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.